Aripiprazole-Induced Oculogyric Crisis: A Pediatric Case Series and A Brief Narrative Review

Pia Bernardo, Alfonso Rubino, Claudia Santoro, Carmela Bravaccio, Marco Pozzi, Simone Pisano

Research output: Contribution to journalArticlepeer-review

Abstract

Oculogyric crisis (OGC) represent an unusual type of dystonic movement disorder, usually reported as an adverse event of antipsychotic drugs, with acute or tardive onset, likely due to a functional disruption of dopaminergic neurotransmission. It is seldom reported in children with aripiprazole, an atypical antipsychotic commonly used in youths. In this manuscript, we report on a case series of three pediatric patients and provide a brief narrative review of the literature, in order to increase the awareness of clinicians and to foster future research in this area.

Original languageEnglish
Article number22
JournalChildren
Volume9
Issue number1
DOIs
Publication statusPublished - Jan 2022

Keywords

  • Aripiprazole
  • Extrapyramidal effects
  • Oculogyric crisis
  • Pediatric

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health

Fingerprint

Dive into the research topics of 'Aripiprazole-Induced Oculogyric Crisis: A Pediatric Case Series and A Brief Narrative Review'. Together they form a unique fingerprint.

Cite this